Existence and stability of periodic solution of a predator-prey model with state-dependent impulsive effects. (English) Zbl 1185.34123

The authors investigate the dynamic behavior of a class of predator-prey systems with state-dependent impulsive effects by releasing natural enemies and spraying pesticides at different thresholds. By using the Poincaré map and the properties of the Lambert function, the authors obtain some sufficient conditions for the existence and stability of semi-trivial solutions and positive periodic solutions. Numerical results are also carried out to illustrate the main results.


34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K45 Functional-differential equations with impulses
34K13 Periodic solutions to functional-differential equations
34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
Full Text: DOI


[1] Ahmad, S.; Stamova, I.M., Asymptotic stability of competitive systems with delays and impulsive perturbations, J. math. anal. appl., 334, 686-700, (2007) · Zbl 1153.34044
[2] Bainov, D.D.; Simeonov, P.S., Impulsive differential equations: periodic solutions and applications, vol. 66, (1993), Longman · Zbl 0793.34011
[3] Ballinger, G.; Liu, X.Z., Permanence of population growth models with impulsive effects, Math. comput. model., 26, 59-72, (1997) · Zbl 1185.34014
[4] Barclay, H.J., Models for pest control using predator release, habitat management and pesticide release in combination, J. appl. ecol., 19, 337-348, (1982)
[5] Corless, R.M.; Gonnet, G.H.; Hare, D.E.G.; Jeffrey, D.J.; Knuth, D.E., On the Lambert W function, Adv. comput. math., 5, 329-359, (1996) · Zbl 0863.65008
[6] D’Onofrio, A., Stability properties of pulse vaccination strategy in SEIR epidemic model, Math. biosci., 179, 57-72, (2002) · Zbl 0991.92025
[7] D’Onofrio, A., Pulse vaccination strategy in the SIR epidemic model: global asymptotic stable eradication in presence of vaccine failures, Math. comput. modell., 36, 473-489, (2002) · Zbl 1025.92011
[8] M.L. Flint, Integrated pest management for walnuts. University of California Statewide Integrated Pest Management Project, Division of Agriculture and Natural Resources, 2nd edn, publication 3270. University of California, Oakland, CA, 1987. pp. 3641.
[9] Hirstova, S.G.; Bainov, D.D., Existence of periodic solutions of nonlinear systems of differential equations with impulsive effect, J. math. annl. appl., 125, 192-202, (1985)
[10] Jiang, G.R.; Lu, Q.S., Impulsive state feedback control of a predator – prey model, J. comput. appl. math., 200, 193-207, (2007) · Zbl 1134.49024
[11] Jiang, G.R.; Lu, Q.S.; Qian, L.N., Complex dynamics of a Holling type II prey-predator system with state feedback control, Chaos, sol. fractal., 31, 448-461, (2007) · Zbl 1203.34071
[12] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[13] Liu, X.Z., Stability results for impulsive differential systems with application to population growth models, Dyn. stabil. syst., 9, 163-174, (1994) · Zbl 0808.34056
[14] Liu, X.Z.; Rohlf, K., Impulsive control of lotka – volterra system, IMA J. math. contr. inform., 15, 269-284, (1998) · Zbl 0949.93069
[15] Nie, L.F.; Peng, J.G.; Teng, Z.D.; Hu, L., Existence and stability of periodic solution of a Lotka-Volterra predator – prey model with state dependent impulsive effects, J. comput. appl. math., 224, 544-555, (2009) · Zbl 1162.34007
[16] Pei, Y.Z.; Chen, L.S.; Zhang, Q.R.; Li, C.G., Extinction and permanence of one-prey multi-predators of Holling type II function response system with impulsive biological control, J. theor. biol., 235, 495-503, (2005)
[17] Shulgin, B.; Stone, L.; Agur, Z., Theoretical examination of pulse vaccination policy in the SIR epidemic model, Math. comput. model., 31, 207-215, (2000) · Zbl 1043.92527
[18] Simeonov, P.S.; Bainov, D.D., Orbital stability of periodic solutions of autonomous systems with impulse effect, Int. J. syst. SCI., 19, 2561-2585, (1988) · Zbl 0669.34044
[19] Song, X.Y.; Xiang, Z.Y., The prey – dependent consumption t wo-prey one-predator models with stage structure for the predator and impulsive effectsm, J. theor. biol., 242, 683-698, (2006)
[20] Tang, S.Y.; Cheke, R.A., State-dependent impulsive models of integrated pest mangagement (IPM) strategies and their dynamic consequences, J. math. biol., 50, 257-292, (2005) · Zbl 1080.92067
[21] Tang, S.Y.; Xiao, Y.N.; Chen, L.S.; Cheke, R.A., Integrated pest management models and their dynamical behaviour, Bull. math. biol., 67, 115-135, (2005) · Zbl 1334.91058
[22] Van Lenteren, J.C., Environmental manipulation advantageous to natural enemies of pests, (), 123-166
[23] Van Lenteren, J.C., Integrated pest management in protected crops, (), 311-320
[24] Waldvogel, J., The period in the volterra – lotka predator – prey modle, SIAM J. numer. anal., 20, 1264-1272, (1983) · Zbl 0533.65051
[25] Xiao, Y.N.; Van Den Bosch, F., The dynamics of an eco-epidemic model with biological control, Ecol. modell., 168, 203-214, (2003)
[26] Zeng, G.Z.; Chen, L.S.; Sun, L.H., Existence of periodic solution of order one of planar impulsive autonomous system, J. comput. appl. math., 186, 466-481, (2006) · Zbl 1088.34040
[27] Zhang, T.L.; Teng, Z.D., An SIRVS epidemic model with pulse vaccination strategy, J. theor. biol., 250, 375-381, (2008) · Zbl 1397.92700
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.